MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER PRIME® HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER PRIME® HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M004P5031THK20
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr:unit received in a decontamination pouch, overall visual did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn and lot provided by the customer.The device was returned with a low voltage computer cable.Visual inspection revealed possible body fluid under r1 seal and what appears to be a blue fiber encased in the seal of r3.The steering knob and the tension control knob functioned properly on both lock and unlock positions.Electrical test was performed and found that r2 was open.No shorts were found.A portion of the proximal sheath was removed and the insulation of the r2 wire was removed.There is continuity from the r2 wire to the connector and an open between the r2 wire and ring 2.This indicates the open is in the distal end.Lifted ring 2 ¿ a portion of the r2 wire is attached to ring 2 and the connection appears to be secure.The distal sheath was removed proximal to ring 2 so that the ring 2 area was left intact.This revealed that the r2 wire has a fracture that is located at the end of where the wire insulation had been stripped.The manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
Reportable based on returned device analysis completed on december 5, 2016.It was reported that no electrograms displayed.The target location was the right atrium.During the procedure, no electrograms were displaying from the blazer prime® htd catheter and the cable had noise.The noise was resolved with exchanging the cable.The procedure was completed with another of the same catheter.No patient complications were reported and the patient's status is fine.However, returned device analysis revealed fluid under ring seal 1 and a blue fiber encased in the seal of r3.

Brand Name
BLAZER PRIME® HTD
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6196040
Report Number2134265-2016-11901
Device Sequence Number185320
Product Code LPB
UDI-Device Identifier08714729803591
UDI-Public(01)08714729803591(17)20190628(10)0019407867
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model NumberM004P5031THK20
Device Catalogue NumberP5031THK2
Device Lot Number0019407867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2016
Initial Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1